How to Remove Metallic Taste in Your Mouth Caused by Medicine
Some medicine you have to take contains chemicals which leave a residue in your mouth that cause you to taste things as if you were eating something metallic. This is known as "Dysgeusia." This problem can cause you to have problems eating certain foods, or doing normal activities.
Fortunately, there are a few countermeasures you can take to reduce the taste in your mouth.
Increase the amount of times you brush your teeth in a day. Brushing your teeth helps to rid any residue on your tongue that may result from taking the medicine.
Brush or scrape your tongue with a tongue cleaner. Because your tongue is directly exposed to the bad taste of the medicine, scraping the layers should reduce or eliminate the taste in your mouth. Ideally, you'll want to do this after you have taken the medication.
- Some medicine you have to take contains chemicals which leave a residue in your mouth that cause you to taste things as if you were eating something metallic.
- Brushing your teeth helps to rid any residue on your tongue that may result from taking the medicine.
Rinse your mouth with a solution of one cup of water and one tablespoon of salt. Be sure to spit out the solution after rinsing.
Drink juices or other foods that have a strong taste, such as orange juice, lemonade or foods with a marinate or barbecue sauce. This should help mask the metallic taste as well.
- Make sure that the metallic taste is an actual side effect of the medicine you are taking. Otherwise, it could be the sign of a serious disease.
- Make sure to avoid any food or beverages with which your medication won't work well. Consult your doctor or pharmacist for advice on removing the bad taste.
Jay Darrington has been a professional writer since 2006, specializing in technology. He has published on several online blogs, including iTech24, iPhoneland and Tech101. He holds a Bachelor of Arts in communication technology from California State University.